Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 1, 2000, 12:18 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2000, 12:18 PM MDT (18:18 UTC)
- Expired
- Jun 1, 2000, 3:20 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 011820 FFWEPZ NMC035-012120- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1218 PM MDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO * UNTIL 320 PM MDT * AT 1130 AM MDT... WEATHER DOPPLER RADAR AND A COOP OBSERVER INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER THE TOWN OF SACRAMENTO WHICH IS 21 MILES SOUTHEAST OF ALAMOGORDO ON THE SOUTH SLOPES OF THE SACRAMENTO MOUNTAINS... MOVING VERY LITTLE. THE COOP OBSERVER IN SACRAMENTO REPORTS EMERGENCY CONDITIONS DUE TO MUD SLIDES FROM LEFT OVER ASH AND DEBRI FROM THE RECENT FOREST FIRE IN THAT AREA. * IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
1 follow-up statement
755 RWUS32 KEPZ 011939 FFSELP NMC035-012000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 137 PM MDT THU JUN 1 2000 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN OTERO COUNTY NEW MEXICO REMAINS IN EFFECT UNTIL 3 20 PM MDT... A FALSH FLOOD WARNING FOR THE AREA AROUND THE TOWN OF SACRAMENTO NEW MEXICO REMAINS IN EFFECT. WEATHER RADAR INDICATES THE THUNDERSTORMS OVER THE AREA CONTINUE TO QUICKLY DEVELOP AND PRODUCE LOCALLY HEAVY RAINFALL WITH LITTLE MOVEMENT. A FOREST FIRE BURNED OVER MOST OF THIS AREA DURING THE PAST MONTH LEAVING ASH AND PLENTY OF DEBRI. AT 1 15 PM MDT...THE OTERO SHERRIFS OFFICE REPORTED RAIN CONTINUING WITH DEBRI COVERING SOME OF THE AREA ROADWAYS. THE STATE HIGHWAY DEPARTMENT HAD BEEN CALLED OUT TO CLEAN THE HIGHWAY. THE AGUA CHAQUITA RIVER WAS UP BUT REMAINED IN ITS BANKS SO FAR. THUNDERSTORMS WILL CONTINUE OVER THE AREA FOR THE REMAINDER OF THIS AFTERNOON...HOWEVER ONLY THE BURNED AREA AND DOWNSTREAM WILL EXPERIENCE SOME FLOODING AND MUDSLIDES. TRAVELERS SHOULD NOT PLAN TRAVEL THROUGH THE IMMEDIATE VILLAGE OF SACRAMENTO AREA THE REST OF THIS AFTERNOON.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:19 AM MDT, 9 hours 59 minutes earlier.
Area forecast discussion, Jun 1, 2:19 AM MDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 219 AM MDT THU JUN 1 2000 SYNOPSIS... HERE IS THE BORDERLAND WEATHER SYNOPSIS. WITH HIGH PRESSURE CENTERED EAST OF THE AREA PERSISTENT SOUTHEAST FLOW WILL CONTINUE TO PULL MOISTURE INTO THE AREA. THE INCREASED MOISTURE COMBINED WITH DAYTIME HEATING WILL FIRE OFF DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS TODAY FRIDAY AND AGAIN ON SATURDAY. ADDITIONAL CLOUD COVER OVER THE REGION WILL HELP KEEP THE TEMPERATURES A BIT LOWER THROUGH THE WEEK. HIGH PRESSURE WILL SHIFT BACK TO THE WEST FOR THE WEEKEND SHIFTING THE MOISTURE BACK EAST OF THE AREA. THIS WILL MARK A RETURN TO THE HOT DRY PATTERN THAT HAS BEEN THE RULE OF LATE. DISCUSSION... PRETTY MUCH DITTO LAST NIGHTS DISCUSSION. HIGH PRESSURE ALOFT CENTERED EAST OF AREA ALOFT AND AT SURFACE IS KEEPING A PERSISTENT SOUTHEAST FLOW INTO THE FORECAST AREA (FA). THIS IS ADDING GULF MOISTURE TO THE AIRMASS OVER THE DESERT SOUTHWEST. BEST MOISTURE IS OVER THE EASTERN PORTIONS OF THE FA...RIO GRANDE AND EAST. DAYTIME HEATING AND OROGRAPHICS GETTING AIRMASS STORMS GOING EACH AFTERNOON. LOW LEVEL TROF OVER EASTERN NM AND FAR WEST TEXAS...PERSISTENT OVER LAST FEW DAYS...HAS BEEN A FOCUS OF ACTIVITY...AND SHOULD BE AGAIN TODAY. THIS FEATURE WILL SLOWLY PULL NE OUT OF THE AREA FRIDAY. INSTABILITY PARAMETERS ARE BETTER TODAY THAN WEDNESDAY. EASTERN ZONES HAVE BEST SHOT AT STORMS...BUT WEST ZONES SHOULD SEE MORE ACTION WITH ADDITIONAL MOISTURE AND INSTABILITY OVER PAST DAYS. IN EXTENDED...NO BIG CHANGES THROUGH SATURDAY...THEN HIGH BUILDS BACK WEST. FLOW SHOULD BECOME WESTERLY AND BEGIN SCOURING OUT THE MOISTURE. WILL SEE RETURN TO DRYER AND WARMER CONDITIONS BEGINNING SUNDAY. EL PASO BB 93/ 71/ 92/ 69/ 93 23221 LAS CRUCES BB 93/ 62/ 92/ 60/ 93 23221 ALAMOGORDO BB 91/ 66/ 90/ 64/ 91 23221 CLOUDCROFT BB 71/ 45/ 70/ 46/ 71 32322 TRUTH OR CONSEQUENCES BB 95/ 66/ 94/ 64/ 93 12221 SILVER CITY BB 88/ 57/ 86/ 55/ 85 22221 DEMING BB 97/ 63/ 95/ 61/ 95 12221 LORDSBURG BB 98/ 63/ 96/ 61_/ 96 12221 SIERRA BLANCA BB 92/ 67/ 91/ 65/ 92 23231 .ELP...NONE 14 / BIRD N
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.